Skip to main content Accessibility help
×
Home

The Furstenberg–Poisson boundary and CAT(0) cube complexes

  • TALIA FERNÓS (a1)

Abstract

We show under weak hypotheses that $\unicode[STIX]{x2202}X$ , the Roller boundary of a finite-dimensional CAT(0) cube complex $X$ is the Furstenberg–Poisson boundary of a sufficiently nice random walk on an acting group $\unicode[STIX]{x1D6E4}$ . In particular, we show that if $\unicode[STIX]{x1D6E4}$ admits a non-elementary proper action on $X$ , and $\unicode[STIX]{x1D707}$ is a generating probability measure of finite entropy and finite first logarithmic moment, then there is a $\unicode[STIX]{x1D707}$ -stationary measure on $\unicode[STIX]{x2202}X$ making it the Furstenberg–Poisson boundary for the $\unicode[STIX]{x1D707}$ -random walk on $\unicode[STIX]{x1D6E4}$ . We also show that the support is contained in the closure of the regular points. Regular points exhibit strong contracting properties.

Copyright

References

Hide All
[Aar97] Aaronson, J.. An Introduction to Infinite Ergodic Theory (Mathematical Surveys and Monographs, 50) . American Mathematical Society, Providence, RI, 1997.
[AB98] Adams, S. and Ballmann, W.. Amenable isometry groups of Hadamard spaces. Math. Ann. 312(1) (1998), 183195.
[Ago13] Agol, I.. The virtual Haken conjecture. Doc. Math. 18 (2013), 10451087. With an appendix by Agol, Daniel Groves, and Jason Manning.
[BC12] Behrstock, J. and Charney, R.. Divergence and quasimorphisms of right-angled Artin groups. Math. Ann. 352(2) (2012), 339356.
[BCG+09] Brodzki, J., Campbell, S. J., Guentner, E., Niblo, G. A. and Wright, N. J.. Property A and CAT(0) cube complexes. J. Funct. Anal. 256(5) (2009), 14081431.
[BF14] Bader, U. and Furman, A.. Boundaries, rigidity of representations, and Lyapunov exponents. Proc. ICM (2014), 22pp.
[BH99] Bridson, M. R. and Haefliger, A.. Metric Spaces of Non-Positive Curvature (Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 319) . Springer, Berlin, 1999.
[Bow98] Bowditch, B. H.. A topological characterisation of hyperbolic groups. J. Amer. Math. Soc. 11(3) (1998), 643667.
[BS06] Bader, U. and Shalom, Y.. Factor and normal subgroup theorems for lattices in products of groups. Invent. Math. 163(2) (2006), 415454.
[BW12] Bergeron, N. and Wise, D. T.. A boundary criterion for cubulation. Amer. J. Math. 134(3) (2012), 843859.
[CFI12] Chatterji, I., Ferns, T. and Iozzi, A.. The median class and superrigidity of actions on CAT(0) cube complexes. J. Topol. 9(2) (2016), 349400; with an appendix by P.-E. Caprace.
[CL10] Caprace, P.-E. and Lytchak, A.. An infinity of finite-dimensional CAT(0) spaces. Math. Ann. 346(1) (2010), 121.
[CL11] Caprace, P.-E. and Lécureux, J.. Combinatorial and group-theoretic compactifications of buildings. Ann. Inst. Fourier (Grenoble) 61(2) (2011), 619672.
[CM13] Caprace, P.-E. and Monod, N.. Fixed points and amenability in non-positive curvature. Math. Ann. 356(4) (2013), 13031337.
[CN05] Chatterji, I. and Niblo, G.. From wall spaces to CAT(0) cube complexes. Internat. J. Algebra Comput. 15(5–6) (2005), 875885.
[CS11] Caprace, P.-E. and Sageev, M.. Rank rigidity for CAT(0) cube complexes. Geom. Funct. Anal. 21(4) (2011), 851891.
[DG73] Derriennic, Y. and Guivarc’h, Y.. Théorème de renouvellement pour les groupes non moyennables. C. R. Acad. Sci. Paris Sér. A-B 277 (1973), A613A615.
[Fur02] Furman, A.. Random walks on groups and random transformations. Handbook of Dynamical Systems. Vol. 1A. North-Holland, Amsterdam, 2002, pp. 9311014.
[Fur73] Furstenberg, H.. Boundary theory and stochastic processes on homogeneous spaces. Harmonic Analysis on Homogeneous Spaces (Proc. Symp. Pure Math., Vol. XXVI, Williams Coll., Williamstown, MA, 1972). American Mathematical Society, Providence, RI, 1973, pp. 193229.
[HW08] Haglund, F. and Wise, D. T.. Special cube complexes. Geom. Funct. Anal. 17(5) (2008), 15511620.
[Kai03] Kaimanovich, V. A.. Double ergodicity of the Poisson boundary and applications to bounded cohomology. Geom. Funct. Anal. 13(4) (2003), 852861.
[Kai94] Kaimanovich, V. A.. The Poisson boundary of hyperbolic groups. C. R. Acad. Sci. Paris Sér. I Math. 318(1) (1994), 5964.
[KM12] Kahn, J. and Markovic, V.. Immersing almost geodesic surfaces in a closed hyperbolic three manifold. Ann. of Math. (2) 175(3) (2012), 11271190.
[KM99] Karlsson, A. and Margulis, G. A.. A multiplicative ergodic theorem and nonpositively curved spaces. Comm. Math. Phys. 208(1) (1999), 107123.
[Nic04] Nica, B.. Cubulating spaces with walls. Algebr. Geom. Topol. 4 (2004), 297309 (electronic).
[NS13] Nevo, A. and Sageev, M.. The Poisson boundary of CAT(0) cube complex groups. Groups Geom. Dyn. 7(3) (2013), 653695.
[PV91] Pays, I. and Valette, A.. Sous-groupes libres dans les groupes d’automorphismes d’arbres. Enseign. Math. (2) 37(1–2) (1991), 151174.
[Rol] Roller, M.. Poc sets, median algebras and group actions. An extended study of Dunwoody’s construction and Sageev’s theorem. Southampton Preprint Archive, 1998, https://arxiv.org/abs/1607.07747.
[RW13] Ruane, K. and Witzel, S.. CAT(0) cubical complexes for graph products of finitely generated abelian groups. New York J. Math. 22 (2016), 637651.
[Sag95] Sageev, M.. Ends of group pairs and non-positively curved cube complexes. Proc. Lond. Math. Soc. (3) 71(3) (1995), 585617.
[SW05] Sageev, M. and Wise, D. T.. The Tits alternative for CAT(0) cubical complexes. Bull. Lond. Math. Soc. 37(5) (2005), 706710.
[Wis09] Wise, D. T.. Research announcement: the structure of groups with a quasiconvex hierarchy. Electron. Res. Announc. Math. Sci. 16 (2009), 4455.

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed